Alert archive / Kansas / High Wind Warnings in 2010

High Wind Warning 3, NWS Goodland, KS

April 13, 2010Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas

NWS Goodland, KS issued this high wind warning at Apr 13, 2010, 3:15 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas. It was in force for 17 hr. 24 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 13, 2010, 3:15 AM MDT (09:15 UTC)
Expired
Apr 13, 2010, 8:35 PM MDT
In force
17 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 20 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 11:11 AM MDTNON-TSTM WND GST 59Mccook, NE
Apr 13, 12:52 PM MDTNON-TSTM WND GST 585 W Goodland, KS
Apr 13, 12:52 PM MDTNON-TSTM WND GST 6012 N Goodland, KS
Apr 13, 1:15 PM MDTNON-TSTM WND GST 62Beecher Island, CO
Apr 13, 1:44 PM MDTNON-TSTM WND GST 59Mccook, NE
Apr 13, 1:52 PM MDTNON-TSTM WND GST 58Goodland, KS
Apr 13, 3:00 PM MDTNON-TSTM WND DMGGoodland, KSREPORT OF TELEPHONE LINES BLOWN DOWN AT CORNER OF 10TH AND GRAND, AND TELEPHONE POLE SNAPPED IN HALF. POWER OUTAGE ROUGHLY 6 BLOCKS.
Apr 13, 3:02 PM MDTNON-TSTM WND GST 607 Sw Sharon Springs, KS
Apr 13, 3:04 PM MDTNON-TSTM WND GST 603 W Bird City, KS
Apr 13, 3:20 PM MDTNON-TSTM WND GST 644 S Burlington, CO
Apr 13, 3:30 PM MDTNON-TSTM WND DMGGoodland, KSTOP HALF OF ELM TREE BLOWN DOWN ONTO HOUSE. AWNING WAS RIPPED OFF OF ROOF.
Apr 13, 3:38 PM MDTNON-TSTM WND GST 605 W Goodland, KS
Apr 13, 4:07 PM MDTNON-TSTM WND GST 60Firstview, CO
Apr 13, 4:12 PM MDTNON-TSTM WND GST 599 Nne Kit Carson, CO
Apr 13, 4:54 PM MDTNON-TSTM WND GST 623 W Bird City, KS
Apr 13, 5:23 PM MDTNON-TSTM WND GST 68Beecher Island, CO
Apr 13, 5:39 PM MDTHAIL 14 E Vernon, COLOTS OF HAIL COVERING GROUND..WITH QUARTER-SIZE BEING THE LARGEST.
Apr 13, 5:44 PM MDTNON-TSTM WND GST 63Mccook, NE
Apr 13, 5:45 PM MDTNON-TSTM WND GST 61Mccook, NE
Apr 13, 5:55 PM MDTHAIL 14 Sse Wray, CO
Apr 13, 5:59 PM MDTTORNADO11 Ssw Bethune, CORELAYED THROUGH KIT CARSON COUNTY DISPATCH
Apr 13, 6:10 PM MDTNON-TSTM WND GST 63Goodland, KS
Apr 13, 6:59 PM MDTTORNADO11 Ssw Bethune, CORELAYED THROUGH KIT CARSON COUNTY DISPATCH
Apr 13, 7:05 PM MDTHAIL 15 Wnw Firstview, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
3703 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS73 KGLD 130915
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
315 AM MDT TUE APR 13 2010

COZ090>092-KSZ001-013-027-041-NEZ079-131700-
/O.UPG.KGLD.WI.Y.0012.100413T1500Z-100414T0300Z/
/O.NEW.KGLD.HW.W.0003.100413T0915Z-100414T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
315 AM MDT TUE APR 13 2010 /415 AM CDT TUE APR 13 2010/

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 



* TIMING/DURATION...VERY STRONG SOUTHWEST WINDS WILL DEVELOP THIS
  MORNING ALONG AND WEST OF HIGHWAY 27 AND CONTINUE THROUGH LATE
  AFTERNOON.

* PEAK WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 45 MPH WITH
  GUSTS TO 55 MPH ARE EXPECTED BY MIDDAY.

* OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES WILL
  BE POSSIBLE.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ002>004-014>016-028-029-042-NEZ080-081-131700-
/O.EXT.KGLD.WI.Y.0012.100413T0915Z-100414T0000Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK
415 AM CDT TUE APR 13 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING/DURATION...GUSTY SOUTH WINDS WILL DEVELOP THIS 
  MORNING AND CONTINUE THROUGH EARLY EVENING. 

* PEAK WINDS...SUSTAINED SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS
  TO 45 MPH.

* OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES
  WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
5 follow-up statements
290 
WWUS73 KGLD 131659
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1059 AM MDT TUE APR 13 2010

COZ090>092-KSZ001-013-027-041-NEZ079-140000-
/O.CON.KGLD.HW.W.0003.000000T0000Z-100414T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
1059 AM MDT TUE APR 13 2010 /1159 AM CDT TUE APR 13 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS EVENING. 

* TIMING/DURATION...VERY STRONG SOUTH WINDS ALONG AND WEST OF
  HIGHWAY 27 WILL CONTINUE THROUGH LATE AFTERNOON.

* PEAK WINDS...SUSTAINED SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO
  55 MPH ARE EXPECTED.

* OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES
  ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ002>004-014>016-028-029-042-NEZ080-081-140000-
/O.CON.KGLD.WI.Y.0012.000000T0000Z-100414T0000Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK
1159 AM CDT TUE APR 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING/DURATION...GUSTY SOUTH WINDS WILL CONTINUE THROUGH EARLY
  EVENING.

* PEAK WINDS...SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS
  TO 45 MPH.

* OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES
  ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
482 
WWUS73 KGLD 132014
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MDT TUE APR 13 2010

KSZ002-003-014-028-NEZ080-081-140000-
/O.UPG.KGLD.WI.Y.0012.000000T0000Z-100414T0000Z/
/O.EXA.KGLD.HW.W.0003.000000T0000Z-100414T0000Z/
RAWLINS-DECATUR-THOMAS-LOGAN-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...COLBY...OAKLEY...
TRENTON...MCCOOK
314 PM CDT TUE APR 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 


* TIMING/DURATION...VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH
  EARLY EVENING.

* PEAK WINDS...SUSTAINED SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO
  AROUND 60 MPH.

* OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES
  ARE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ090>092-KSZ001-013-027-041-NEZ079-140000-
/O.CON.KGLD.HW.W.0003.000000T0000Z-100414T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
214 PM MDT TUE APR 13 2010 /314 PM CDT TUE APR 13 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS EVENING. 

* TIMING/DURATION...VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH
  THE LATE AFTERNOON A

* PEAK WINDS...SUSTAINED SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO
  AROUND 60 MPH.

* OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ004-015-016-029-042-140000-
/O.CON.KGLD.WI.Y.0012.000000T0000Z-100414T0000Z/
NORTON-SHERIDAN-GRAHAM-GOVE-WICHITA-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER...
LEOTI
314 PM CDT TUE APR 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING/DURATION...GUSTY SOUTH WINDS WILL CONTINUE THROUGH 
  EARLY EVENING. 

* PEAK WINDS...SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO
  45 MPH.

* OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
112 
WWUS73 KGLD 132118 CCA
NPWGLD

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
316 PM MDT TUE APR 13 2010

KSZ002-003-014-028-NEZ080-081-140000-
/O.UPG.KGLD.WI.Y.0012.000000T0000Z-100414T0000Z/
/O.EXA.KGLD.HW.W.0003.000000T0000Z-100414T0000Z/
RAWLINS-DECATUR-THOMAS-LOGAN-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...COLBY...OAKLEY...
TRENTON...MCCOOK
416 PM CDT TUE APR 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 


* TIMING/DURATION...VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH
  EARLY EVENING.

* PEAK WINDS...SUSTAINED SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO
  AROUND 60 MPH.

* OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES
  ARE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

COZ090>092-KSZ001-013-027-041-NEZ079-140000-
/O.COR.KGLD.HW.W.0003.000000T0000Z-100414T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
316 PM MDT TUE APR 13 2010 /416 PM CDT TUE APR 13 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS EVENING. 

* TIMING/DURATION...VERY STRONG SOUTH WINDS WILL CONTINUE THROUGH
  THE LATE AFTERNOON. 

* PEAK WINDS...SUSTAINED SOUTH WINDS OF 30 TO 45 MPH WITH GUSTS TO
  AROUND 60 MPH.

* OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ004-015-016-029-042-140000-
/O.CON.KGLD.WI.Y.0012.000000T0000Z-100414T0000Z/
NORTON-SHERIDAN-GRAHAM-GOVE-WICHITA-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER...
LEOTI
416 PM CDT TUE APR 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING/DURATION...GUSTY SOUTH WINDS WILL CONTINUE THROUGH 
  EARLY EVENING. 

* PEAK WINDS...SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO
  45 MPH.

* OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
548 
WWUS73 KGLD 132345
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
545 PM MDT TUE APR 13 2010

COZ090>092-KSZ001>003-013-014-027-028-041-NEZ079>081-140300-
/O.EXT.KGLD.HW.W.0003.000000T0000Z-100414T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-WALLACE-LOGAN-GREELEY-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...BENKELMAN...TRENTON...
MCCOOK
545 PM MDT TUE APR 13 2010 /645 PM CDT TUE APR 13 2010/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING. 

* TIMING/DURATION...VERY STRONG SOUTH WINDS WILL CONTINUE 
  THROUGH EARLY EVENING. 

* PEAK WINDS...SUSTAINED SOUTH WINDS OF 35 TO 50 MPH WITH GUSTS AS
  HIGH AS 65 MPH.

* OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES
  ARE POSSIBLE. A FEW LOCATIONS MAY EXPERIENCE POWER OUTAGES AS
  WELL AS DOWNED TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ004-015-016-029-042-140300-
/O.EXT.KGLD.WI.Y.0012.000000T0000Z-100414T0300Z/
NORTON-SHERIDAN-GRAHAM-GOVE-WICHITA-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER...
LEOTI
645 PM CDT TUE APR 13 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING/DURATION...GUSTY SOUTH WINDS WILL CONTINUE THROUGH 
  EARLY EVENING. 

* PEAK WINDS...SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* OTHER IMPACTS...AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES 
  ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

07
543 
WWUS73 KGLD 140235
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
835 PM MDT TUE APR 13 2010


COZ090>092-KSZ001>003-013-014-027-028-041-NEZ079>081-140345-
/O.CAN.KGLD.HW.W.0003.000000T0000Z-100414T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-WALLACE-LOGAN-GREELEY-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...BENKELMAN...TRENTON...
MCCOOK
835 PM MDT TUE APR 13 2010 /935 PM CDT TUE APR 13 2010/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH
WIND WARNING. 

SUSTAINED WINDS OF 30 TO 50 MPH WITH GUSTS OF 58 MPH OR GREATER
ARE NO LONGER EXPECTED...THEREFORE THE HIGH WIND WARNING IS 
CANCELLED.


$$

KSZ004-015-016-029-042-140345-
/O.CAN.KGLD.WI.Y.0012.000000T0000Z-100414T0300Z/
NORTON-SHERIDAN-GRAHAM-GOVE-WICHITA-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER...
LEOTI
935 PM CDT TUE APR 13 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH OR GREATER
ARE NO LONGER EXPECTED...THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 13, 2:43 AM MDT, 32 minutes earlier.

Area forecast discussion, Apr 13, 2:43 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
243 AM MDT TUE APR 13 2010

.DISCUSSION...
242 AM MDT TUE APR 13 2010

A LARGE SCALE TROUGH OVER THE CENTRAL GREAT BASIN AREA CONTINUES TO
TRANSLATE SLOWLY EASTWARD TOWARD THE ROCKIES EARLY THIS MORNING. A
SMALLER SCALE TROUGH EMBEDDED WITHIN THE LARGER SCALE CYCLONIC FLOW
IS PROGGED TO LIFT INTO THE NORTHERN ROCKIES WHILE A TRAILING PAC
FRONT MOVES INTO EASTERN COLORADO THIS AFTERNOON. THIS FRONT IS
EXPECTED TO PROVIDE A FOCUS FOR DEEP MOIST CONVECTION AFTER
16-19Z. ML CAPE OF 500-800 J/KG SHOULD PRECLUDE WIDESPREAD SEVERE
POTENTIAL, HOWEVER A FEW SEVERE THUNDERSTORMS WITH LARGE
HAIL/DAMAGING WINDS APPEAR POSSIBLE THROUGH LATE AFTERNOON. SEVERE
STORMS SHOULD BE STRONGLY DIURNAL AND DIMINISH BY EARLY EVENING.

IN ADDITION, STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ALONG
AND WEST OF HIGHWAY 27 WHERE A STRONG PRESSURE GRADIENT WILL BE
JUXTAPOSED WITHIN A STEEP LOW LVL LAPSE RATE REGIME. POINT
SOUNDINGS/KGLD VAD WIND PROFILE SUGGEST VERY LITTLE VERTICAL
MIXING IS NEEDED TO SUPPORT HIGH WIND WARNING CRITERIA.

SCATTERED SHOWERS MAY LINGER ACROSS THE TRI- STATE AREA THROUGH
MUCH OF THE NIGHT AS A DIFFUSE COLD FRONT BECOMES STATIONARY
ACROSS THE SOUTHEAST ZONES AND A PERSISTENT AREA OF MID LVL
FRONTO-G REMAINS DRAPED ACROSS THE AREA. NAM-GFS LAYER PWATS ARE
PROGGED TO CLIMB TO AROUND 250 PERCENT OF NORMAL WHILE 300-310K
ISENTROPIC ASCENT REMAINS MARGINAL AT BEST. WILL MAINTAIN THE
HIGHEST POPS ACROSS THE SOUTHEAST ZONES WITH AVERAGE QPF AROUND
1/2 INCH ANTICIPATED.

THE DIFFUSE FRONT IS PROGGED TO LIFT NORTH WITH PRESSURE FALLS
ACROSS SE CO LATE WED AND MAY PROVIDE A FOCUS FOR DEEP MOIST
CONVECTION. WILL MAINTAIN SCT TSRA MENTION WEIGHTED IN THE SOUTH AND
TREND TEMPS DOWN SLIGHTLY WITH SEASONABLE HIGHS IN THE 60S/AROUND
70. A SHORTWAVE TROUGH APPROACHES IN SW MID/UPPER FLOW WED NIGHT
WITH SOME SUPPORT FOR A WEAK LLJ NOSING INTO THE AREA. WILL MAINTAIN
LOW PROBABILITIES FOR LIGHT PCPN, HOWEVER CONFIDENCE REMAINS LOW.

THURSDAY...A MID/UPPER TROUGH OVER THE CANADIAN BORDER WILL
TRANSLATE EAST AND HELP DRIVE A COLD FRONT SOUTH ACROSS THE NORTHERN
AND CENTRAL PLAINS ON THU. TRENDED HIGHS DOWN WHILE MAINTAINING LOW
POPS WITH DECENT AGREEMENT BETWEEN THE VARIOUS MODEL SOLUTIONS
DEPICTING THE ARRIVAL OF ANOTHER SHORTWAVE TROUGH OVER THE CENTRAL
HIGH PLAINS REGION.

DAYS 4 THROUGH 7...NO CHANGES.
&&

.AVIATION...
1142 PM MDT MON APR 12 2010

FOR THE 06Z TAF...SOMEWHAT COMPLEX AVIATION FORECAST FOR THIS TAF
ISSUANCE. INITIAL CONCERN REVOLVES AROUND CONTINUATION OF STRONG
SOUTHERLY WINDS AT BOTH TERMINALS AS PRESSURE GRADIENT CONTINUES
TO DEEPEN AHEAD OF A TROUGH WHICH WILL IMPACT THE REGION TOWARD
THE LATTER HALF OF THE EFFECTIVE PERIOD. THIS BRINGS UP THE NEXT
CONCERN. INTERROGATION OF THE LATEST GUIDANCE WOULD INDICATE A
REASONABLE CERTAINTY FOR CONVECTION TOMORROW AFTERNOON. APPEARS
KGLD WILL HAVE A HIGHER LIKELIHOOD OF SEEING CONVECTION AND HAVE
MAINTAINED PRIOR CB MENTION. STILL TOO MUCH UNCERTAINTY IN AREAL
COVERAGE AND TIMING TO INTRODUCE TSRA AT THIS TIME. COLD FRONT
SURGES SOUTHEAST AFTER AROUND 03Z WHICH SHOULD RESULT IN A LINE OF
SHOWERS AND THUNDERSTORMS TRAVERSING THE FORECAST AREA IMPACTING
BOTH TERMINALS THROUGH THE END OF THE PERIOD.

FOLTZ
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WARNING UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR
     KSZ001-013-027-041.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ002>004-014>016-
     028-029-042.

NE...HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR NEZ079.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ080-081.

CO...HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ090>092.

&&
Hazardous weather outlook, Apr 12, 7:31 PM MDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
731 PM MDT MON APR 12 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131400-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
731 PM MDT MON APR 12 2010 /831 PM CDT MON APR 12 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS EASTERN COLORADO LATE
THIS EVENING THROUGH THE EARLY MORNING HOURS. WHILE THE STORMS
THEMSELVES ARE EXPECTED TO BE WEAK...VERY STRONG WINDS ALOFT WILL
BRING THE POTENTIAL FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH
WITH ANY STORM THAT FORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA TUESDAY
MORNING AND CONTINUE THROUGH TUESDAY EVENING.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TUESDAY
AFTERNOON AND CONTINUE THROUGH TUESDAY NIGHT. SOME THUNDERSTORMS
MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY
HEAVY RAINFALL.

A CHANCE OF THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE
REMAINDER OF THE WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 5:12 PM MDTSevere Thunderstorm WarningGLDDundy63 min
Apr 13, 4:32 PM MDTSevere Thunderstorm WarningGLDYuma58 min
Apr 13, 5:35 PM MDTTornado WarningGLDYuma27 min

Nearby

High Wind Warnings in Kansas, 2010High Wind Warnings in Nebraska, 2010High Wind Warnings in Colorado, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.